Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 1, NWS Austin/San Antonio, TX

January 6, 201033 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jan 6, 2010, 1:48 PM CST for 33 counties in Texas. It took effect at Jan 7, 2010, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2010, 1:48 PM CST (19:48 UTC)
In effect from
Jan 7, 2010, 6:00 AM CST
Expired
Jan 7, 2010, 6:00 PM CST
In force
12 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS74 KEWX 061948
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CST WED JAN 6 2010

...STRONG ARCTIC COLD FRONT WILL BRING WINDY CONDITIONS TO SOUTH
CENTRAL TEXAS ON THURSDAY...

.A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS SOUTH CENTRAL
TEXAS ON THURSDAY. FOLLOWING THE FRONTAL PASSAGE NORTHERLY WINDS OF 20
TO 30 MPH WITH GUSTS OF 40 MPH WILL OCCUR.

TXZ171>173-183>194-202>209-217>225-228-071200-
/O.NEW.KEWX.WI.Y.0001.100107T1200Z-100108T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
148 PM CST WED JAN 6 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY. 

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH WILL OCCUR
ON THURSDAY...FOLLOWING THE PASSAGE OF THE ARCTIC COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA.  BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
060 
WWUS74 KEWX 071149
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CST THU JAN 7 2010

...WINDY CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS
TODAY... 

.A STRONG ARCTIC COLD FRONT HAS PUSHED ACROSS SOUTH CENTRAL TEXAS
THIS MORNING. BLUSTERY NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OF
40 TO 45 MPH ARE EXPECTED TODAY IN THE WAKE OF THE COLD FRONT.
WINDS WILL DECREASE TO 10 TO 20 MPH AFTER SUNSET.

TXZ171>173-183>194-202>209-217>225-228-080000-
/O.CON.KEWX.WI.Y.0001.100107T1200Z-100108T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
549 AM CST THU JAN 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A STRONG ARCTIC COLD FRONT HAS PUSHED ACROSS SOUTH CENTRAL TEXAS
THIS MORNING. STRONG NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF
40 TO 45 MPH ARE EXPECTED TODAY IN THE WAKE OF THE COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA.  BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION SHOULD BE
GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 11:52 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 6, 11:52 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1152 AM CST WED JAN 6 2010

.AVIATION...
MVFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON. DZ IS ONGOING
AT KSAT...WITH DZ AND IFR VISIBILITY EXPECTED AT ALL I-35 SITES BY
00Z. THIS WILL COINCIDE WITH IFR CIGS THROUGH THE NIGHT. KDRT IS
EXPECTED TO REMAIN AT MVFR CIGS THROUGH THE PERIOD. FROPA IS
EXPECTED BETWEEN 10-12Z AT ALL TERMINALS...BRINGING AN END TO THE
DZ/BR WITH VSBY RETURNING TO VFR. NORTH WINDS 20G30KT WILL DEVELOP
AFTER FROPA. CIGS WILL IMPROVE TO MVFR AROUND 14Z...WITH FURTHER
IMPROVEMENT TO VFR AT KAUS/KSAT BY 20Z.

&&

.PREV DISCUSSION... /ISSUED 1054 AM CST WED JAN 6 2010/

UPDATE...
UPDATED 1ST PERIOD SKY GRIDS AND HOURLY TEMPS.

DISCUSSION...
LATE THIS MORNING OVERCAST SKIES PREVAILED ACROSS SOUTH CENTRAL TEXAS.
12Z SOUNDINGS AT DRT AND CRP DEPICT A CAPPING INVERSION BETWEEN 4 AND
6 THOUSAND FT. THIS CAP WILL TRAP THE MOISTURE KEEPING SKIES CLOUDY
TO MOSTLY CLOUDY THIS AFTERNOON. SOME MIXING WILL OCCUR OVER THE
EDWARDS PLATEAU AND RIO GRANDE PLAINS WHICH WILL RESULT IN A LITTLE
MORE SUNSHINE THIS AFTERNOON. WEAK WAA WILL ALSO PRODUCE PATCHY
LIGHT RAIN/DRIZZLE MAINLY ALONG AND EAST OF THE I-35 CORRIDOR.
HAVE ADJUSTED THE 1ST PERIOD TEMPS AND SKY GRIDS. GRIDS AND TEXT
PRODUCTS UPDATED,

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              55  34  35  24  34 /  20  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  54  36  36  21  34 /  20  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     53  37  38  21  36 /  20  20  10  -   -
BURNET MUNI AIRPORT            50  29  34  19  32 /  10  10  -    0  -
DEL RIO INTL AIRPORT           57  36  44  25  39 /  10  10  -    0  -
GEORGETOWN MUNI AIRPORT        51  32  33  20  32 /  20  20  10  -   -
HONDO MUNI AIRPORT             55  39  40  23  38 /  10  10  10  -   -
SAN MARCOS MUNI AIRPORT        54  37  37  19  34 /  20  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   53  37  38  21  35 /  20  30  20  -   -
SAN ANTONIO INTL AIRPORT       56  38  40  24  37 /  20  10  10  -   -
STINSON MUNI AIRPORT           54  41  43  24  37 /  20  10  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/12
Hazardous weather outlook, Jan 6, 5:56 AM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CST WED JAN 6 2010

TXZ171>173-183>194-202>209-217>225-228-071200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
556 AM CST WED JAN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY. TONIGHT...A STRONG ARCTIC
COLD FRONT WILL BLAST THROUGH THE AREA AND BRING A SLIGHT CHANCE
OF RAIN...WHICH COULD INCLUDE A MIX OF SLEET ACROSS THE NORTHEAST
PARTS OF SOUTH CENTRAL TEXAS. HOWEVER LITTLE OR NO ACCUMULATIONS
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
TEMPERATURES WILL REMAIN MUCH BELOW NORMAL THURSDAY THROUGH
SUNDAY. SOME OF THE COLDEST TEMPERATURES OF THIS WINTER SEASON CAN
BE EXPECTED. HARD FREEZES WILL OCCUR ACROSS ALL OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY THURSDAY NIGHT...FRIDAY NIGHT...AND
AGAIN SATURDAY NIGHT. A WARMING TREND WILL OCCUR SUNDAY AFTERNOON
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.